Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 227, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 13, 2020, 7:16 PM CDT for Lincoln County, Logan County, McPherson County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2020, 7:16 PM CDT (00:16 UTC)
- Expired
- Jul 13, 2020, 8:00 PM CDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Lincoln County, NE, Logan County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 93 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 3:36 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2278 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 2208 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
415
WUUS53 KLBF 140016
SVRLBF
NEC111-113-117-140100-
/O.NEW.KLBF.SV.W.0227.200714T0016Z-200714T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
716 PM CDT Mon Jul 13 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northern Lincoln County in southwestern Nebraska...
Southwestern Logan County in west central Nebraska...
Southeastern McPherson County in west central Nebraska...
* Until 800 PM CDT.
* At 716 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Tryon to 11 miles north of
Hershey to near Sutherland, moving southeast at 30 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
North Platte, Tryon, Sutherland, Hershey, Maxwell, Ringgold,
Sutherland Reservoir State Recreation Area, Lake Maloney State
Recreation Area, North Platte Airport, Keith, Coker, O'Fallons and
Birdwood.
This includes the following highways...
Highway 92 between mile markers 203 and 222, and between mile
markers 233 and 234.
Highway 97 between mile markers 1 and 33.
Interstate 80 in Nebraska between mile markers 151 and 190.
Highway 83 between mile markers 72 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4098 10125 4104 10125 4105 10127 4129 10127
4137 10103 4159 10097 4138 10035 4111 10042
4097 10067
TIME...MOT...LOC 0016Z 301DEG 27KT 4148 10089 4132 10093 4116 10118
HAIL...1.75IN
WIND...70MPH
$$
Buttler2 follow-up statements
918
WWUS53 KLBF 140033
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
733 PM CDT Mon Jul 13 2020
NEC113-117-140043-
/O.CAN.KLBF.SV.W.0227.000000T0000Z-200714T0100Z/
Logan NE-McPherson NE-
733 PM CDT Mon Jul 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LOGAN AND
SOUTHEASTERN MCPHERSON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Nebraska.
LAT...LON 4098 10125 4104 10125 4105 10127 4129 10127
4137 10103 4138 10101 4138 10038 4111 10042
4097 10067
TIME...MOT...LOC 0033Z 308DEG 25KT 4131 10084 4121 10095 4116 10118
$$
NEC111-140100-
/O.CON.KLBF.SV.W.0227.000000T0000Z-200714T0100Z/
Lincoln NE-
733 PM CDT Mon Jul 13 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHERN LINCOLN COUNTY...
At 733 PM CDT, severe thunderstorms were located along a line
extending from 12 miles north of North Platte to near Hershey to near
Sutherland, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
North Platte, Sutherland, Hershey, Maxwell, Sutherland Reservoir
State Recreation Area, Lake Maloney State Recreation Area, North
Platte Airport, Keith, Coker, O'Fallons and Birdwood.
This includes the following highways...
Highway 97 between mile markers 1 and 15.
Interstate 80 in Nebraska between mile markers 151 and 190.
Highway 83 between mile markers 72 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4098 10125 4104 10125 4105 10127 4129 10127
4137 10103 4138 10101 4138 10038 4111 10042
4097 10067
TIME...MOT...LOC 0033Z 308DEG 25KT 4131 10084 4121 10095 4116 10118
HAIL...1.00IN
WIND...60MPH
$$
Buttler735
WWUS53 KLBF 140100
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
800 PM CDT Mon Jul 13 2020
NEC111-140110-
/O.EXP.KLBF.SV.W.0227.000000T0000Z-200714T0100Z/
Lincoln NE-
800 PM CDT Mon Jul 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINCOLN COUNTY HAS
EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Nebraska.
LAT...LON 4098 10125 4104 10125 4105 10127 4129 10127
4137 10103 4138 10101 4138 10038 4111 10042
4097 10067
TIME...MOT...LOC 0100Z 301DEG 27KT 4121 10062 4111 10073 4106 10096
$$
ButtlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:22 PM CDT, 54 minutes earlier.
Area forecast discussion, Jul 13, 6:22 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service North Platte NE 622 PM CDT Mon Jul 13 2020 .SYNOPSIS... Issued at 240 PM CDT Mon Jul 13 2020 High cloudiness moving across western Nebraska, with isolated storms beginning to develop to our west. A weak frontal boundary was analyzed from near Valentine through Mullen then back southwest through Sidney and then west to near Lander, WY. A dryline extended south from near Merriman through Ogallala and Wray, CO. Rich dewpoints from 65 to 70 east of this dryline. && .SHORT TERM...(This evening through Tuesday night) Issued at 240 PM CDT Mon Jul 13 2020 An organized severe weather event expected this evening. A disturbance currently moving across sctrl WY and nctrl CO will move eastward this evening within fairly strong 500mb winds near 45KT and 0-6km shear from 40-50KT. A storms initiate to our west this afternoon, steep boundary-layer lapse rates and intense vertical mixing will produce areas of DCAPE exceeding 1500 J/kg. A surface dryline from near Ogallala to Mullen will separate MLCAPE increasing from around 1000-1500 J/kg to the west and much higher from 2000- 4000 J/kg to the east. After initial discrete to semi-discrete storm develop early evening, convection should organize upscale in association with developing outflows. One or more clusters of resulting cold-pool- driven thunderstorm cluster is likely and should accelerate eastward into richer low-level moisture. as has been the case with other supercells or thunderstorm clusters this past week, an organized severe wind threat is expected mid to late evening within surging segments and bowing clusters supportive of 80+ mph gusts. Significant large hail 2"+ is also possible, especially with discrete storms initially. An isolated tornado is also possible within the moisture rich environment across the south and east. The most intense storms should quickly move east of the area by 06Z with chances for showers and thunderstorms overnight behind an advancing cold front. Showers chances linger Tuesday morning mainly north of Highway 2. Much cooler behind the front with considerable stratus and stratocumulus persisting into the afternoon. HIghs were lowered a few degrees from near 70 northeast to near 75 southwest with a breezy northeast wind 15 to 25 mph. Chances for showers and thunderstorms return Tuesday night as an h500 trough moves into the area. Given the post frontal airmass, showers and thunderstorms will be elevated and only general thunderstorms are predicted. .LONG TERM...(Wednesday through Monday) Issued at 240 PM CDT Mon Jul 13 2020 Chances for showers Wednesday morning as a mid-level disturbance moves to the southeast of the area. Looks dry in the afternoon with increased sunshine and warming into the upper 70s and lower 80s. A warm front lifts north Wednesday night as a weak disturbance moves eastward overnight. Isolated thunderstorms are possible with the best chances over Cherry County. No strong storms are expected as the better wind shear and instability will be across eastern CO and Kansas. A subtropical ridge will remain centered across the Southern Plains into the sern U.S. this week. The models are in very good agreement warming 850mb temperatures across wrn and ncntl Nebraska to around 30C by Friday and Saturday followed by a cooldown Sunday and Monday. The GFS and ECM show this ridge tapping subtropical moisture north into Nebraska by this weekend. The very warm temperatures aloft are generating a dry forecast Friday and Saturday with highs in the 90s to near 100. Thunderstorm chances Thursday associated with warm air advection, steepening lapse rates and a disturbance aloft. a few of the storms could be strong. Thunderstorm chances return Sunday and Monday associated with deepening moisture and a weakening cap. Given the subtropical moisture increase shown by the ECM and GFS, thunderstorms could contain heavy rainfall Sunday into Monday. A front is forecast to drop south on Sunday, and given the high instability, isolated strong or severe storm development would still be possible. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 622 PM CDT Mon Jul 13 2020 Showers and thunderstorms are expected to impact both sites tonight. KLBF has a better chance to see thunderstorms, possibly severe, with large hail and damaging winds. Both sites will likely see heavy rainfall reducing visibilities. Overcast skies continue into Tuesday with rain showers expected on and off throughout the day. Severe weather is not anticipated on Tuesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Kulik
Hazardous weather outlook, Jul 13, 4:00 PM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 400 PM CDT Mon Jul 13 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-142100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 400 PM CDT Mon Jul 13 2020 /300 PM MDT Mon Jul 13 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. The combination of intense heating and a relatively moist airmass will provide the fuel needed for severe thunderstorms later this afternoon and evening. A cold front and a surface trough will provide the focus with storm development to the west. The storms look to move east off the higher terrain into southwest and west central Nebraska late this afternoon. The activity is expected to be severe with very large hail, heavy rainfall and extreme wind gusts being the primary threats. Though the potential is low, an isolated brief tornado cannot be ruled out. The thunderstorms are expected to track east, possibly into north central Nebraska late this evening. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Daily thunderstorm chances exist for Tuesday through Sunday. At this time the threat for severe weather through this timeframe is low. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 13, 5:47 PM CDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service North Platte NE 447 PM MDT Mon Jul 13 2020 NEZ004-022-023-094-132330- Sheridan NE-Grant NE-Western Cherry NE-Garden NE- 447 PM MDT Mon Jul 13 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY... NORTHWESTERN GRANT...NORTHERN GARDEN AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 530 PM MDT... At 446 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Crescent Lake National Wildlife Refuge, or 24 miles southeast of Alliance, moving northeast at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ellsworth and Ashby. This includes the following highways... Highway 250 near mile marker 1. Highway 2 between mile markers 110 and 138. A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for the Panhandle of, north central and west central Nebraska. LAT...LON 4175 10255 4195 10266 4223 10206 4185 10177 TIME...MOT...LOC 2246Z 238DEG 30KT 4188 10250 Jacobs
Special weather statement, Jul 13, 6:31 PM CDT, 45 minutes before
Special Weather Statement National Weather Service North Platte NE 631 PM CDT Mon Jul 13 2020 NEZ035-036-057-059-140015- Arthur NE-McPherson NE-Lincoln NE-Keith NE- 631 PM CDT Mon Jul 13 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARTHUR... NORTHEASTERN KEITH...NORTHWESTERN LINCOLN AND SOUTHERN MCPHERSON COUNTIES UNTIL 715 PM CDT/615 PM MDT/... At 631 PM CDT/531 PM MDT/, Doppler radar was tracking a strong thunderstorm 18 miles north of Sarben, or 19 miles southwest of Tryon, moving northeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Tryon, Schnick Lake and Diamond Bar Lake. This includes the following highways... Highway 92 between mile markers 187 and 206, and near mile marker 208. Highway 97 between mile markers 24 and 32. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until midnight CDT/1100 PM MDT/ for southwestern and west central Nebraska. LAT...LON 4127 10145 4148 10140 4165 10111 4150 10084 TIME...MOT...LOC 2331Z 242DEG 26KT 4144 10129 Roberg
Local storm report, Jul 13, 6:54 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
654 PM CDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 12 ESE BUCKTAIL LAKE 41.42N 101.23W
07/13/2020 E1.00 INCH MCPHERSON NE PUBLIC
&&
SMELTZERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:13 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 47 min |
| Jul 13, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 47 min |
| Jul 13, 8:03 PM CDT | Special Weather Statement | LBF | Lincoln | 42 min |
| Jul 13, 8:17 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 43 min |
| Jul 13, 8:26 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 49 min |
| Jul 13, 8:46 PM CDT | Special Weather Statement | LBF | Keya Paha | 44 min |
| Jul 13, 8:50 PM CDT | Special Weather Statement | LBF | Chase, Hayes | 40 min |
| Jul 13, 8:55 PM CDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Jul 13, 8:58 PM CDT | Special Weather Statement | LBF | Chase | 32 min |
| Jul 13, 9:00 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 60 min |
| Jul 13, 9:05 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 40 min |
| Jul 13, 9:32 PM CDT | Special Weather Statement | LBF | Brown | 58 min |
| Jul 13, 9:45 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 30 min |
| Jul 13, 9:54 PM CDT | Special Weather Statement | LBF | Custer | 66 min |
| Jul 13, 9:55 PM CDT | Special Weather Statement | LBF | Blaine | 65 min |
| Jul 13, 10:04 PM CDT | Special Weather Statement | LBF | Boyd | 41 min |
| Jul 13, 10:16 PM CDT | Special Weather Statement | LBF | Blaine, Loup | 59 min |
| Jul 13, 10:17 PM CDT | Special Weather Statement | LBF | Frontier | 58 min |
| Jul 13, 10:44 PM CDT | Special Weather Statement | LBF | Garfield | 61 min |
| Jul 14, 12:37 AM CDT | Special Weather Statement | LBF | Holt | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.